MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number M006L8405910
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
While using the holmium laser, the laser fiber wire "burst" and burned itself in half.The laser was being used intraoperatively in the patient when this occurred.No staff were harmed, laser fiber sequestered.New laser fiber given.Patient drape evaluated for burns or harm, none noted at the time of the event.Vendor came onsite to perform a system check and output verification.The holmium unit was found to be operating to manufacturer specifications.The vendor believes the issue was due to a faulty or damaged fiber.Manufacturer response for laser fiber used for lithotripsy, flexiva pulse.(per site reporter) report pending.

Brand Name
FLEXIVA PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key20722998
Report Number20722998
Device Sequence Number20492905
Product Code GEX
UDI-Device Identifier08714729978572
UDI-Public(01)08714729978572(17)261031(10)32758292
Combination Product (Y/N)N
Initial Reporter StateMD
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/30/2024
Report Date (Section F) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006L8405910
Device Catalogue NumberM006L8405910
Device Lot Number32758292
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/19/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/19/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age63 YR
Patient SexUnknown
Patient Weight64 KG
Date Report Sent to FDA10/30/2024